Alert archive / North Dakota / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 54, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 17, 2016, 4:57 AM CDT for 4 counties in North Dakota. It was in force for 63 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2016, 4:57 AM CDT (09:57 UTC)
- Expired
- Jun 17, 2016, 6:00 AM CDT
- In force
- 63 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 70.0 mph
Counties Burleigh County, ND, Kidder County, ND, Sheridan County, ND, Wells County, ND
The radar
The Bismarck radar (KBIS), 57 km from the middle of the area, began a volume at 09:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 5:10 AM CDT | HAIL 2.5 | 3 N Driscoll, ND | |
| Jun 17, 5:10 AM CDT | HAIL 3 | Driscoll, ND | REPORT FORWARDED BY EMERGENCY MANAGER AND TIME ESTIMATED USING RADAR. HAIL CAUSED DAMAGE TO BUILDING SIDING |
| Jun 17, 5:17 AM CDT | TSTM WND GST 60 | Steele, ND | VERY HEAVY RAIN REPORTED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 1:26 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 10.0 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2745 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1725 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.1
The text
As transmitted.
732
WUUS53 KBIS 170957
SVRBIS
NDC015-043-083-103-171100-
/O.NEW.KBIS.SV.W.0054.160617T0957Z-160617T1100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
457 AM CDT FRI JUN 17 2016
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN SHERIDAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
KIDDER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
NORTHEASTERN BURLEIGH COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
SOUTHWESTERN WELLS COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
* UNTIL 600 AM CDT
* AT 456 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES EAST OF WILTON TO 12 MILES SOUTH OF WING TO
9 MILES SOUTHEAST OF STERLING...MOVING NORTHEAST AT 50 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS. THERE WERE NUMEROUS REPORTS OF
GOLF BALL SIZE HAIL AND WIND GUSTS UP TO 70 MPH IN THE
BISMARCK AND MANDAN AREA WITH THESE STORMS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
* SEVERE THUNDERSTORMS WILL BE NEAR...
STEELE AND TUTTLE AROUND 520 AM CDT.
LAKE ISABEL AROUND 525 AM CDT.
DAWSON AND ROBINSON AROUND 530 AM CDT.
TAPPEN AROUND 535 AM CDT.
GOODRICH AROUND 540 AM CDT.
HURDSFIELD AROUND 545 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
CRYSTAL SPRINGS...CHASELEY...MOFFIT...BOWDON...ARENA...LAKE WILLIAMS...
DRISCOLL AND HORSEHEAD LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE IMMEDIATELY TO SHELTER INSIDE A STRONG BUILDING. STAY
AWAY FROM WINDOWS.
&&
LAT...LON 4693 10042 4708 10090 4767 9980 4740 9948
4663 9947 4664 10031
TIME...MOT...LOC 0956Z 238DEG 42KT 4716 10069 4697 10035 4669 10020
HAIL...1.75IN
WIND...70MPH
$$
CJS3 follow-up statements
778
WWUS53 KBIS 171025
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
525 AM CDT FRI JUN 17 2016
NDC015-043-083-103-171100-
/O.CON.KBIS.SV.W.0054.000000T0000Z-160617T1100Z/
SHERIDAN ND-KIDDER ND-BURLEIGH ND-WELLS ND-
525 AM CDT FRI JUN 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM CDT
FOR SOUTHEASTERN SHERIDAN...KIDDER...NORTHEASTERN BURLEIGH AND
SOUTHWESTERN WELLS COUNTIES...
AT 525 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES SOUTHEAST OF MCCLUSKY TO 7 MILES SOUTHWEST OF
ROBINSON TO 9 MILES SOUTH OF LAKE ISABEL...MOVING NORTHEAST AT 50 MPH.
HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED. AT 517 AM CDT...60 MPH WIND GUSTS WERE
REPORTED BY THE PUBLIC IN STEELE.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
THESE SEVERE STORMS WILL BE NEAR...
ROBINSON AROUND 530 AM CDT.
GOODRICH AROUND 540 AM CDT.
HURDSFIELD AND PETTIBONE AROUND 545 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
CRYSTAL SPRINGS...CHASELEY...BOWDON...HORSEHEAD LAKE...ARENA AND LAKE
WILLIAMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4695 10011 4722 10063 4767 9980 4740 9948
4663 9947 4664 10006
TIME...MOT...LOC 1024Z 242DEG 45KT 4733 10031 4705 9986 4668 9981
HAIL...1.25IN
WIND...70MPH
$$
CJS810
WWUS53 KBIS 171039
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
539 AM CDT FRI JUN 17 2016
NDC015-083-171048-
/O.CAN.KBIS.SV.W.0054.000000T0000Z-160617T1100Z/
SHERIDAN ND-BURLEIGH ND-
539 AM CDT FRI JUN 17 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SHERIDAN AND
NORTHEASTERN BURLEIGH COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT FOR
SOUTH CENTRAL AND SOUTHEASTERN NORTH DAKOTA.
LAT...LON 4664 9990 4697 10003 4733 10010 4733 10003
4741 10003 4767 9980 4740 9948 4663 9947
TIME...MOT...LOC 1038Z 246DEG 39KT 4734 9995 4707 9969 4672 9960
$$
NDC043-103-171100-
/O.CON.KBIS.SV.W.0054.000000T0000Z-160617T1100Z/
KIDDER ND-WELLS ND-
539 AM CDT FRI JUN 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM CDT
FOR KIDDER AND SOUTHWESTERN WELLS COUNTIES...
AT 538 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTH OF HURDSFIELD TO 6 MILES SOUTHEAST OF
ROBINSON TO 9 MILES SOUTHEAST OF LAKE ISABEL...MOVING NORTHEAST AT 45
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
PETTIBONE AROUND 550 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
CRYSTAL SPRINGS...CHASELEY...BOWDON...HORSEHEAD LAKE AND LAKE WILLIAMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4664 9990 4697 10003 4733 10010 4733 10003
4741 10003 4767 9980 4740 9948 4663 9947
TIME...MOT...LOC 1038Z 246DEG 39KT 4734 9995 4707 9969 4672 9960
HAIL...1.00IN
WIND...60MPH
$$
CJS145
WWUS53 KBIS 171059
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
559 AM CDT FRI JUN 17 2016
NDC043-103-171106-
/O.EXP.KBIS.SV.W.0054.000000T0000Z-160617T1100Z/
KIDDER ND-WELLS ND-
559 AM CDT FRI JUN 17 2016
...THE SEVERE THUNDERSTORM WARNING FOR KIDDER AND SOUTHWESTERN WELLS
COUNTIES WILL EXPIRE AT 600 AM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER WIND GUSTS
TO 50 MPH ARE STILL EXPECTED IN FAR EASTERN KIDDER AND PARTS OF WELLS
COUNTIES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT FOR
SOUTH CENTRAL AND SOUTHEASTERN NORTH DAKOTA.
LAT...LON 4664 9990 4697 10003 4733 10010 4733 10003
4741 10003 4767 9980 4740 9948 4663 9947
TIME...MOT...LOC 1054Z 238DEG 42KT 4734 9995 4707 9969 4672 9960
$$
CJSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 4:34 AM CDT, 23 minutes earlier.
Area forecast discussion, Jun 17, 4:34 AM CDT, 23 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 434 AM CDT FRI JUN 17 2016 .UPDATE... Issued at 426 AM CDT Fri Jun 17 2016 Quick update to locally extend Severe Thunderstorm Watch 263 east into the James River Valley through 12 UTC per coordination with SPC. && .SHORT TERM...(Today and tonight) Issued at 202 AM CDT Fri Jun 17 2016 The severe weather threat will continue through the early morning hours, but the better part of today will be thunderstorm-free. As of 07 UTC, a couple of discrete storms have intensified over Morton and Grant Counties, and have displayed transient supercell characteristics in response to increasingly favorable deep-layer wind fields. Meanwhile, another intense thunderstorm is affecting southwest ND. That cell is expected to propagate northeast into and across a reservoir of stronger MUCAPE exceeding 2000 J/kg. We expect a severe weather threat to persist through 12 UTC as these cells cross that instability axis while deep-layer wind shear only increases further into the 50+ kt range. Steep mid-level lapse rates favor large hail, and any bowing segments such as those that have been suggested by the HRRR (and as observed in recent radar data with the storms in southwest ND) may produce damaging winds. The early-day convection and eastward progression of a weak short- wave trough aloft will push the surface boundary across central ND at 07 UTC southeast into SD and MN later today. Mid-level heights will slowly rise this afternoon, as well, suggesting that the odds of thunderstorm development in western and central ND will be low. Convection-allowing model guidance supports that notion, as well. However, we are still carrying a chance of storms in the southern James River valley this afternoon and evening in respect to MLCAPE on the order of 2000 J/kg seen there on forecast soundings. The chance of thunderstorms will increase tonight, mainly after 06 UTC as modest Theta-E advection occurs aloft with the frontal zone also shifting northward. However, the 00 UTC GFS and NAM suggest that mid-level capping late tonight may be stronger than modeled earlier, and the low-level jet upstream in SD is modest at 25 kt. Both suggest that the probability of late-night severe weather may be lower than thought at this time yesterday, and it is too low for us to make any explicit mention in the forecast at this time. .LONG TERM...(Saturday through Thursday) Issued at 202 AM CDT Fri Jun 17 2016 The potential for severe thunderstorms Saturday and Saturday night is the focus of the long term forecast. The 00 UTC guidance calls for boundary layer dewpoints in the mid and upper 60s F across most of western and central ND Saturday on south-southeast flow as a surface low develops in MT. Steep mid- level lapse rates will yield widespread MLCAPE of 2500 to 3500 J/kg across western and central ND, while deep-layer wind fields will strengthen, producing an impressive CAPE-shear setting with 0-6-km bulk wind shear of 55 to 65 kt. Moreover, model-forecast soundings display substantial veering with height, favorable for supercellular storm modes capable of all severe hazards. Capping is not modeled to be particularly strong by mid to late day per the 00 UTC GFS and NAM, but forcing for ascent is questionable without a well-defined surface boundary in place and mid-level height rises. True to that point, most 00 UTC guidance fails to generate any storms during the diurnal heating cycle. We still carried a chance of storms, though, both due to the possibility of early-day elevated convection and to cover the potential for isolated surface-based storm development late in the day. Either way, it appears that an MCS may cross northern ND Saturday night after emanating from storms in MT Saturday afternoon and evening. Such an MCS would have the potential to produce higher-order wind damage if it occurs. Note that the parameter space Saturday afternoon and Saturday night remains one of the most impressive we've seen this season. CIPS analog guidance also points to the relatively high threat of all severe hazards, if storms actually develop. Thereafter, the 00 UTC guidance agrees that the flow aloft shifts to the northwest as the intense subtropical ridge sprawling from the southwest US into the central Plains is flattened a bit. That should reduce the storm chances in our region for a few days from Monday through Thursday, before flow aloft turns southwest again by late next week. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 426 AM CDT Fri Jun 17 2016 A complex of severe thunderstorms impacting KBIS as of 930 UTC will impact KJMS by 12 UTC. In addition, MVFR ceilings in stratus will likely impact KJMS late tonight and early Friday. Otherwise, VFR conditions will generally prevail during the day Friday with a much lower thunderstorm risk. && .BIS Watches/Warnings/Advisories... NONE. && UPDATE...AYD SHORT TERM...CJS LONG TERM...CJS AVIATION...AYD
Hazardous weather outlook, Jun 17, 4:21 AM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 421 AM CDT FRI JUN 17 2016 NDZ001>005-009>013-017-018-031>033-040-041-043-044-050-051-180930- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE- HETTINGER-BOWMAN-ADAMS-MCINTOSH-DICKEY- 421 AM CDT FRI JUN 17 2016 /321 AM MDT FRI JUN 17 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS EARLY THIS MORNING. SEVERE THUNDERSTORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS WESTERN AND CENTRAL NORTH DAKOTA SATURDAY AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS UNLIKELY TODAY AND TONIGHT. NDZ019>023-025-034>037-042-045>048-180930- MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER- STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE- 421 AM CDT FRI JUN 17 2016 /321 AM MDT FRI JUN 17 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A COMPLEX OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS SOUTH CENTRAL NORTH DAKOTA AND THE JAMES RIVER VALLEY THROUGH DAYBREAK. SOME STORMS WILL PRODUCE LARGE HAIL...DAMAGING WINDS AND VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS WESTERN AND CENTRAL NORTH DAKOTA SATURDAY AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS...ANY REPORTS OF HIGH WINDS OR HAIL EARLY THIS MORNING WOULD BE GREATLY APPRECIATED. LATER TODAY AND TONIGHT...SPOTTER ACTIVATION IS UNLIKELY. AYD
In the hours before
Local storm report, Jun 17, 4:24 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
424 AM CDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 AM TSTM WND GST 2 SSE BISMARCK 46.78N 100.76W
06/17/2016 M58 MPH BURLEIGH ND ASOS
&&
AYDLocal storm report, Jun 17, 4:33 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
433 AM CDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 AM HAIL BISMARCK 46.81N 100.78W
06/17/2016 E1.75 INCH BURLEIGH ND TRAINED SPOTTER
OFF DUTY NWS EMPLOYEE.
&&
AYDLocal storm report, Jun 17, 4:40 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
440 AM CDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 AM HAIL 10 N BISMARCK 46.95N 100.78W
06/17/2016 E1.00 INCH BURLEIGH ND OFFICIAL NWS OBS
&&
AJLocal storm report, Jun 17, 4:43 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
443 AM CDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 AM HAIL 5 NNE BISMARCK 46.88N 100.74W
06/17/2016 E2.50 INCH BURLEIGH ND TRAINED SPOTTER
0443 AM TSTM WND GST 5 NNE BISMARCK 46.88N 100.74W
06/17/2016 E75 MPH BURLEIGH ND TRAINED SPOTTER
&&
AJSpecial weather statement, Jun 17, 4:47 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
447 AM CDT FRI JUN 17 2016
NDZ022-023-171015-
WELLS ND-SHERIDAN ND-
447 AM CDT FRI JUN 17 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SHERIDAN AND
NORTHWESTERN WELLS COUNTIES UNTIL 515 AM CDT...
AT 447 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTH OF GOODRICH...OR 11 MILES SOUTHWEST OF HARVEY...MOVING
NORTHEAST AT 10 MPH.
NICKEL SIZE HAIL...WIND GUSTS TO 40 MPH AND VERY HEAVY RAINFALL IS
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HARVEY...MARTIN AND SHEYENNE LAKE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT FOR
SOUTH CENTRAL NORTH DAKOTA.
LAT...LON 4775 9974 4751 10006 4764 10024 4785 10012
4785 10011
TIME...MOT...LOC 0946Z 227DEG 10KT 4763 10008
CJSLocal storm report, Jun 17, 4:54 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
454 AM CDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 AM HAIL 1 N BISMARCK 46.82N 100.78W
06/17/2016 M2.00 INCH BURLEIGH ND TRAINED SPOTTER
&&
AYDThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:45 PM CDT | Special Weather Statement | BIS | Burleigh | 45 min |
| Jun 16, 8:13 PM CDT | Special Weather Statement | BIS | Morton | 32 min |
| Jun 16, 8:47 PM CDT | Severe Thunderstorm Warning | BIS | Morton | 58 min |
| Jun 16, 9:08 PM CDT | Severe Thunderstorm Warning | BIS | Morton | 52 min |
| Jun 16, 9:42 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Morton | 63 min |
| Jun 16, 10:02 PM CDT | Special Weather Statement | BIS | Burleigh | 28 min |
| Jun 16, 10:33 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Morton | 57 min |
| Jun 16, 10:37 PM CDT | Areal Flood Advisory | BIS | Grant, Morton | 5 hr |
| Jun 16, 11:29 PM CDT | Special Weather Statement | BIS | Sioux | 31 min |
| Jun 17, 12:55 AM CDT | Severe Thunderstorm Warning | BIS | Billings, Golden Valley, Slope | 65 min |
| Jun 17, 1:01 AM CDT | Severe Thunderstorm Warning | BIS | Grant, Morton | 59 min |
| Jun 17, 1:43 AM CDT | Severe Thunderstorm Warning | BIS | Billings, Dunn, Hettinger, Slope, Stark | 62 min |
| Jun 17, 1:58 AM CDT | Severe Thunderstorm Warning | BIS | Grant, Morton | 49 min |
| Jun 17, 2:30 AM CDT | Severe Thunderstorm Warning | BIS | Grant, Hettinger, Morton, Stark | 60 min |
| Jun 17, 2:57 AM CDT | Tornado Warning | BIS | Grant, Hettinger | 33 min |
| Jun 17, 3:28 AM CDT | Severe Thunderstorm Warning | BIS | Grant, Morton, Oliver | 47 min |
| Jun 17, 3:58 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Emmons, Morton, Oliver | 62 min |
| Jun 17, 4:47 AM CDT | Special Weather Statement | BIS | Wells | 28 min |
| Jun 17, 6:01 AM CDT | Special Weather Statement | BIS | Foster, Stutsman, Wells | 59 min |
| Jun 17, 6:19 AM CDT | Severe Thunderstorm Warning | BIS | Foster, Stutsman | 56 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.